Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Thyroid patient taking Thyronorm and Fefol. Why do I have hair fall, dandruff and irregular period?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
I am thyroid patient.. taking Tyronorm 50mcg and Fefol. I am facing treamendous hair fall with dandruff. also my mensurial cycle is irregular .i have also done feritin test which is very low upto 18 only. plz suggest?
Posted Fri, 8 Jun 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 7 hours later
Dear XXXXXXX
If you have not tested your thyroid profile in recent past I think you should do it now. Low ferritin suggests iron deficiency which can be due to excess menstrual bleed in a thyroid patient. Theree are other causes of iron deficiency so your thyroid problem may not be responsible for iron deficiency.
Both iron deficiency and uncontrolled hypothyroidism can cause hair loss. So both these need to be corrected. Obviously iron deficiency needs to be treated and cause for iron deficiency also needs to be detected. If oral iron is not helping then parenteral iron may need to be given.
So you need to see a good physician. Dandruff though not related to your thyroid problem, is also contributing to hair loss and I recommend you see an dermatologist to get rid of the problem.
You can get back to me with your thyroid profile report. I will be happy to help you
from the perspective of thyroid dysfunction.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor